What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Jul 4, 12:00 PM CST, 0 minutes earlier. Its key messages:
- Multiple rounds of thunderstorms are expected through late tonight. A few storms may be strong to severe with damaging winds the main threat.
- The thunderstorms will produce heavy rain, and areas of flash flooding are possible across parts of Southeast Missouri, Southern Illinois, far Northwest Kentucky, and Southwest Indiana. The Flood Watch has been expanded, and remains in effect through late tonight.
- Sultry heat and humidity will continue through early tonight for southern portions of the area, and a Heat Advisory is in effect until 9 PM CDT.
- Drying out with less hot and humid conditions this weekend. The next chance of thunderstorms arrives early next week.
Area forecast discussion, Jul 4, 12:00 PM CST, 0 minutes before
Area Forecast Discussion
National Weather Service Paducah KY
100 PM CDT Thu Jul 4 2024
.KEY MESSAGES...
- Multiple rounds of thunderstorms are expected through late
tonight. A few storms may be strong to severe with damaging
winds the main threat.
- The thunderstorms will produce heavy rain, and areas of flash
flooding are possible across parts of Southeast Missouri,
Southern Illinois, far Northwest Kentucky, and Southwest
Indiana. The Flood Watch has been expanded, and remains in
effect through late tonight.
- Sultry heat and humidity will continue through early tonight
for southern portions of the area, and a Heat Advisory is in
effect until 9 PM CDT.
- Drying out with less hot and humid conditions this weekend.
The next chance of thunderstorms arrives early next week.
&&
.DISCUSSION...
Issued at 414 AM CDT Thu Jul 4 2024
A few showers and thunderstorms are moving northeastward in
Southwest Illinois and in the far northeast corner of the Quad
State. Fog developed at multiple sites along the I-64 corridor,
but any showers and storms should clear it out, at least
temporarily, with some visibility reductions through the early
morning possible in areas that dodge early morning rain.
Models agree fairly well on the progression of an MCS in
eastern Kansas through Missouri into Illinois, with a trend
towards the bulk of this system passing north of the Quad State.
A boundary moving through should yield at least a few showers
and storms this morning, and a strong to severe storm cannot be
ruled out. Instability will develop quickly today, but shear is
quite weak, leaving damaging winds the primary severe weather
hazard. With morning rainfall coming primarily from a north-
south oriented line moving eastward rather than training storms,
the flooding potential this morning is somewhat reduced though
additional storms remain later.
With the storm track shifting northward, partial clearing
becomes more likely with temperatures in southern portions of
the Quad State reaching the lower 90s. With dew points in the
mid to upper 70s with localized 80 values, heat index values
above 105 are fairly likely. With the upward adjustment in heat
index values in the forecast, and especially considering that
today is an outdoor activity focused holiday, a Heat Advisory
has been issued for most of Southeast Missouri, southern
portions of Western Kentucky, and part of far Southern Illinois
through 9 PM this evening.
Heavy rain produced flooding issues in Southeast Missouri and
Southwest Indiana Wednesday evening. Soils are more primed for
additional heavy rain. Precipitable water values remain around
2 inches, enabling heavy rain rates. A few models produce
afternoon thunderstorms as, with high instability, any residual
boundary could easily fire additional storms. On average,
models are drier for the early evening hours, but unfortunately,
storms cannot be ruled out. An MCS develops in Missouri during
the evening, then progresses eastward as the cold front shifts
towards the Quad State. Models suggest this MCS will be
trending weaker in the Quad State, limiting severe weather
potential (a slight risk covers much of Southeast Missouri,
while the rest of the Quad State is in a marginal risk), but
heavy rain remains a concern. Due to the multiple chances of
heavy rain, and taking into account locations such as the Ozarks
and Southwest Indiana which had flooding issues yesterday
evening, the Flood Watch has been expanded southwestward and
eastward to cover those areas, as soils are more susceptible to
additional rainfall.
A cold frontal passage early Friday brings an end to
precipitation. As high pressure moves in, cooler and less humid
conditions make for a pleasant weekend with highs in the mid to
upper 80s and lows in the 60s. The forecast becomes complicated
next week as a trough deepens in the Plains and a ridge to the
southeast pushes off to the east. A boundary with the trough
brings shower and storm chances late Monday into Tuesday. The
shifting of the ridge may enable Hurricane Beryl to turn more
northward towards Texas. Uncertainty beyond that is fairly high
due to model spread on how far southward the trough digs, but
there is potential for moisture from the storm to be drawn
northward and contribute to rain chances the middle of next
week. The forecast trends towards some warming and moistening of
air next week but to what extent will need clarifying,
especially with regards to contributions from Beryl.
&&
.AVIATION /18Z TAFS THROUGH 18Z FRIDAY/...
Issued at 1254 PM CDT Thu Jul 4 2024
Storms are developing this afternoon mainly across SEMO, and
west Kentucky. Some of this activity could impact the terminals
but confidence is low so only mention was VCTS at CGI and PAH.
Additional shower and storms should move in overnight bringing
periods of lower cigs and visby to areas terminals. Otherwise,
VFR is forecast. Winds should become nearly calm overnight
before increasing from the west after sunrise Friday.
&&
.PAH WATCHES/WARNINGS/ADVISORIES...
IL...Flood Watch through late tonight for ILZ075>078-080>087.
Heat Advisory until 9 PM CDT this evening for ILZ088>094.
MO...Flood Watch through late tonight for MOZ076-086-087-100-
107>109.
Heat Advisory until 9 PM CDT this evening for MOZ086-087-100-
107>112-114.
IN...Flood Watch through late tonight for INZ081-082-085>088.
KY...Flood Watch through late tonight for KYZ014-018-019.
Heat Advisory until 9 PM CDT this evening for KYZ001>013-
015>017-020>022.
&&
DISCUSSION...ATL
AVIATION...ADHazardous weather outlook, Jul 4, 2:19 AM CST, 9 hours 41 minutes before
Hazardous Weather Outlook
National Weather Service Paducah KY
319 AM CDT Thu Jul 4 2024
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-050830-
Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton-
White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope-
Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh-
Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves-
Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell-
Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean-
Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter-
Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid-
319 AM CDT Thu Jul 4 2024 /419 AM EDT Thu Jul 4 2024/
This Hazardous Weather Outlook is for portions of southern
Illinois, southwest Indiana, western Kentucky, and southeast
Missouri.
.DAY ONE...Today and Tonight
A Heat Advisory is in effect for southern portions of the Quad
State through 9 PM CDT tonight. Refer to the Heat Advisory for
additional details.
A round of thunderstorms is forecast this morning. Additional
storms are possible this afternoon, while the final round of
storms is expected tonight. Some of these storms could be severe,
with damaging winds being the primary threat.
A Flood Watch is in effect until late tonight for portions of
Southeast Missouri, Southern Illinois, Northwest Kentucky, and all
of Southwest Indiana. Refer to the Flood Watch for more details.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday
A chance of thunderstorms is forecast each day from Monday to
Wednesday. Locally heavy rain and lightning are the primary
hazards for now.
.SPOTTER INFORMATION STATEMENT...
Spotter activation will be needed through tonight.
In the hours before
Special weather statement, Jul 4, 6:17 AM CST, 5 hours 43 minutes before
Special Weather Statement
National Weather Service Paducah KY
717 AM CDT Thu Jul 4 2024
ILZ076>078-041245-
Edwards IL-Wabash IL-Wayne IL-
717 AM CDT Thu Jul 4 2024
...STRONG THUNDERSTORMS WILL IMPACT EASTERN WAYNE...WABASH AND
EDWARDS COUNTIES THROUGH 745 AM CDT...
At 717 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 9 miles south of Noble to Fairfield. Movement
was east at 60 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Mount Carmel, Fairfield, Albion, Lancaster, West Salem, Allendale,
Bellmont, Bone Gap, Browns, Mount Erie, and Golden Gate.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3860 8815 3857 8815 3857 8765 3855 8767
3853 8766 3849 8768 3848 8772 3848 8774
3846 8776 3845 8773 3840 8775 3829 8847
3860 8828
TIME...MOT...LOC 1217Z 253DEG 51KT 3857 8825 3837 8837
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
JGGSpecial weather statement, Jul 4, 9:37 AM CST, 2 hours 23 minutes before
Special Weather Statement
National Weather Service Paducah KY
1037 AM CDT Thu Jul 4 2024
INZ082-086>088-041615-
Warrick IN-Vanderburgh IN-Spencer IN-Pike IN-
1037 AM CDT Thu Jul 4 2024
...A STRONG THUNDERSTORM WILL IMPACT WARRICK...NORTHEASTERN
VANDERBURGH...CENTRAL SPENCER AND SOUTHEASTERN PIKE COUNTIES THROUGH
1115 AM CDT/1215 PM EDT/...
At 1036 AM CDT/1136 AM EDT/, Doppler radar was tracking a strong
thunderstorm near Newburgh, moving east at 55 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Evansville, Boonville, Newburgh, Chandler, Melody Hill, Dale,
Darmstadt, Lynnville, Grandview, Folsomville, Santa Claus, Elberfeld,
Chrisney, Tennyson, Gentryville, and Spurgeon.
This includes the following highways...
Interstate 69 in Indiana between Mile Markers 3 and 19.
Interstate 64 in Indiana between Mile Markers 32 and 57.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3792 8736 3794 8738 3795 8744 3792 8749
3810 8757 3820 8737 3820 8732 3823 8732
3836 8707 3821 8707 3820 8696 3794 8693
TIME...MOT...LOC 1536Z 252DEG 46KT 3800 8745
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
SPSpecial weather statement, Jul 4, 10:13 AM CST, 1 hour 47 minutes before
Special Weather Statement
National Weather Service Paducah KY
1113 AM CDT Thu Jul 4 2024
INZ088-KYZ018-019-041700-
Spencer IN-Henderson KY-Daviess KY-
1113 AM CDT Thu Jul 4 2024
...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN SPENCER...DAVIESS
AND SOUTHEASTERN HENDERSON COUNTIES THROUGH NOON CDT...
At 1113 AM CDT, Doppler radar was tracking a strong thunderstorm near
St. Joseph, or 12 miles west of Owensboro, moving east at 30 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Owensboro, Rockport, Grandview, Whitesville, Masonville, Stanley,
Knottsville, St. Joseph, Eureka, Moseleyville, Pleasant Ridge, and
Hebbardsville.
This includes the following highways...
Interstate 165 between Mile Markers 60 and 70.
Audubon Parkway between Mile Markers 11 and 23.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3774 8682 3771 8686 3769 8684 3765 8686
3763 8695 3758 8700 3763 8728 3768 8741
3787 8737 3793 8698 3790 8699 3790 8691
3784 8691 3783 8689 3784 8686 3779 8682
TIME...MOT...LOC 1613Z 264DEG 26KT 3774 8733
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
SP